MAUDE Adverse Event Report: BIOMERIEUX INC. VITEK® 2 GRAM POSITIVE ID TEST KIT; VITEK® 2 GP ID TEST KIT

BIOMERIEUX INC. VITEK® 2 GRAM POSITIVE ID TEST KIT; VITEK® 2 GP ID TEST KIT
Catalog Number 21342
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer from (b)(6) notified biomérieux of a misidentification result when testing an atcc staphylococcus pneumococcus strain (atcc 46619) with the vitek® 2 gp id test kit (ref 21342).Vitek 2 identified the strain as staphylococcus salivarius ssp salivarius.This result was obtained when testing the strain in patient mode rather than qc mode.The strain was also confirmed as streptococcus pneumoniae via vitek ms.As there is no patient associated with this quality control strain, there is no adverse event related to any patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
The initial report stated: a customer from (b)(6) notified biomérieux of a misidentification result when testing an atcc staphylococcus pneumococcus strain (atcc 46619) with the vitek® 2 gp id test kit (ref 21342).Corrected data: the statement should have read "a customer from france notified biomérieux of a misidentification result when testing an atcc streptococcus pneumoniae strain (atcc 49619) with the vitek® 2 gp id test kit (ref 21342).".
 
Additional Manufacturer Narrative
An investigation was performed for a customer from (b)(6) who reported a misidentification result when testing an atcc streptococcus pneumoniae strain (atcc 49619) with the vitek® 2 gp id test kit (ref 21342).T he customer stated the vitek 2 identified the strain as streptococcus salivarius ssp salivarius.This result was obtained when testing the strain in patient mode rather than qc mode.The strain was also confirmed as streptococcus pneumoniae via vitek ms.The customer did not submit lab reports or the strain for evaluation.The internal biomérieux qc strain was subcultured from a -70° frozen stock to remel tsab agar, incubated at 35-37° c in co2 atmosphere for 18-24 hours.A second subculture was performed and testing included individual organism suspensions with gp cards from the customer's lot (2420528103) and from a random lot (2420587103), in duplicate.The four gp cards tested all gave the expected identification of s.Pneumoniae.No qc deviations or misidentifications were observed.The vitek 2 gp cards performed as expected for this strain.Without the customer's qc strain, lab reports or data submittal it is not possible to further determine the cause of the reported misidentification.

Brand Name
VITEK® 2 GRAM POSITIVE ID TEST KIT
Common Device Name
VITEK® 2 GP ID TEST KIT
Manufacturer (Section D)
BIOMERIEUX INC.
595 anglum road
saint louis MO 63042
MDR Report Key7764477
Report Number1950204-2018-00282
Device Sequence Number1230883
Product Code LQL
UDI-Device Identifier03573026131920
UDI-Public03573026131920
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2018
Device Catalogue Number21342
Device Lot Number2420528103
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2018
Supplement Date Received by Manufacturer08/09/2018
09/18/2018
Initial Report FDA Received Date08/08/2018
Supplement Report FDA Received Date08/09/2018
10/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1